Pain etc after occipital nerve block

Hi there,

I had occipital nerve injections yesterday (one on each side) and I am in so much pain, I can't even lightly brush the skin where the injection was done without excruciating pain and the range of movement in my neck is very limited. Also feeling very nauseous and dizzy - has anyone else felt like this???

Thanks in advance!

6 Replies

oldestnewest
  • Oh no. I'm so sorry I can't help. That's what I'm supposed to be getting in a couple of weeks. Please keep us updated..,

  • Yes! I had this reaction after nerve block both sides in January 2013. At first I couldn't feel the top of my head and then when the feeling returned the pain was very intense and I had to find the softest pillow to support my head. It lasted around a week with the pain lessening every day.

    And no it didn't cure my migraines. But hopefully you may find the pain you're in now worth it in the long run. Hang on in there.

    Patti

  • Ohhhhh Yeahhhhh does this sound familiar! AGAIN it is what the doctor is NOT telling you. Surrounding you with a bunch good looking, kind hearted nurses and staff telling you "oh it's piece of cake … it's done all the time" … DONE for a reason. To keep the big bucks flowing … do you know a doctor earns upwards of $500K…

    I went through the same misery and trust me was very fooled into thinking it was a "cure' for pain not and "ignitor" for it!!!! How can this procedure be thrust upon us as the 'good witch from the North" …actually I think this practice is banned in Canada.

    As I was leaving after my procedure like the one you had, I wondered why in the world they absolutely "INSISTED" I fill hyrodcodone - 45 of them! What?

    Later I found out that they put in a numbing agent called "lidocane" and mix it with the cortisone - this is done so you leave the hospital feeling and looking much ok. It's when the lidocane wears off that the bee stinging, constant pain takes you down. Now it' 2 A.M. and you may have thought … gee I didn't need anything for pain so why didn't I rush out to get them right after the procure! (Why, because the medical community doesn't want to scare you into knowing what really happens. The FDA doesn't even approve these rough and rugged injections all over and insurance calls them experimental and DOES NOT pay for them - there is a GOOD reason why.

    If you would know this in advance of all of the attractive happy faces who check you in before your procedure then that' s you choice - so they themselves must have an on site pharmacy to give you the medication which will quell the GODZILLA type pain you will get before you even get home. Not to mention days and days missing from work, your children worried to the world' end for you and so on which the DOCTORs themselves and or medical facility should WARN YOU. NO, THEY ARE OFF IN NIGHTY NIGHTY LAND WITH NO WORRIES AND THIER FACILITIES ARE CLOSED.

    YOU should always know in advance of the after effects. IF there are WARNING signs posted everywhere in the hospital so you would absolutely know how horribly painful and short lived cortisone injections are, you'll probably think again, the hospital's staff will probably shrink and their stocks fall.

    Do the homework yourself, because in the end they will blame you for your pain.

    We are in the most medically progressive country in the world, right? Or are we?

  • Oh dear and yes, I receive GON injections both sides every 6-8 weeks because they have helped reduce the severity of the migraines, I think. But as they are chronic and 4 days out of 7 I know I'm clutching at straws. Scared to say they aren't working as what next? I have a TMS machine which I've also cut back on as my skull is so bruised and sore, from that or the GON 10 days ago. Or just another migraine. I've just discovered this site as I'm desperate with the pain in my head today, yes I know I'm typing, but it's that or 999 frankly. I simply don't know what to do anymore. I'm in such pain, scared, and have no one professional to call. And another day in my life 'cancelled'

    So in reply, I know that GON injections really truly hurt once the numbing stuff wears off and I'm wondering after 2 years now what damage I've done to myself in continuing with them in the hope that they help..as it's all their is. Botox didn't work. Next would be an operation ONS ...but I know I wouldn't submit to this. So what to do?

    Let out the dog and take stomach protector, anti sickness, sumatriptan injection and Ibrubrifen and bed with ice pack on skull.

    I say to myself, no more GON, but I still have them as better than constant migraines.

    So yes they hurt but once settled down, may bring relief.

    Good luck and I'm sorry xx

  • Had my injection yesterday and my god did it hurt, still very sore but no headache. Was told the relief if any could last 3 days 3 months or 3 years and some people it has stopped the headaches totally. 3 days definitely not worth it but 3 months or over would have it again. I will let you know

  • I have to have one every 10 weeks for Hemiplegic Migraine, im usually very very sore for a good 4/5 days after so im sure it will pass xx

You may also like...